Ask The Doctors: 11/07

0
Niacin is a medication that can lower levels of "bad" LDL cholesterol and is in fact one of the few medications that can effectively raise levels of "good" HDL cholesterol. It tends to cause flushing as a side effect in many patients. The over-the-counter version of niacin that you can buy without a prescription almost always causes substantial flushing if you take it at the high doses that are necessary to actually raise HDL levels. Current "no-flush" niacin products on the market may have some benefits, but they have not been shown to help control cholesterol.
To continue reading this article or issue you must be a paid subscriber. Sign in

Subscribe to Heart Advisor

Get the next year of Heart Advisor for just $20. And access all of our online content - over 2,000 articles - free of charge.
Subscribe today and save 38%. It's like getting 5 months FREE!
Already Subscribed?
Click Here to Sign In | Forgot your password? | Activate Web Access

LEAVE A REPLY

Please enter your comment!
Please enter your name here